MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number 90338
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the catheter shaft was kinked/bent.A non-stryker retriever was retuned within the catheter hub.There was material in the hub.The catheter tip was intact.The catheter hub was intact.During functional inspection, the non-stryker retriever could not be removed proximally.A mandrel was advanced distally however the non-stryker retriever would not move.The catheter shaft was cut 9.9cm from the proximal end of the hub and the non-stryker retriever was removed.The material was emitted in conjunction with the non-stryker retriever, the material appeared to be polytetrafluoroethylene ptfe inner lining.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported event was confirmed based on analysis.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use and continuous flush was maintained throughout the clinical procedure.It was reported that the order of trak 21 use was mgw induction, 3 passes with non-stryker thrombus retriever device, and 1 pass with a stryker stent retriever.There was extremely strong resistance during trak 21 removal after the 3 passes of non-stryker thrombus retriever device.There was no abnormality in the appearance of non-stryker thrombus retriever device after the removal, but what looked like a blade was found in the hub of trak 21.After that, new trak 21 was opened, and continued the procedure with stryker stent retriever.2 passes with non-stryker thrombus retriever device were fine, but in the 3rd pass, the shape section did not deploy well, and the operator might had applied torque.Investigation of the material visible in the hub is requested.The non-stryker thrombus retriever device that was used in combination has been discarded in the hospital.The device was returned for analysis, and it was noted that part of a non-stryker retriever was jammed within the trak 21 hub and there was material in the hub.The catheter shaft was kinked/bent.The non-stryker retriever could not be removed proximally.A mandrel was advanced distally; however, the non-stryker retriever would not move.The catheter shaft was cut 9.9cm from the proximal end of the hub and the non-stryker retriever was removed.The material was emitted in conjunction with the non-stryker retriever, the material appeared to be ptfe inner lining.Based on a review of all available information and the analysis of the returned device it is probable that the ptfe inner layer was damaged when resistance was felt removing the non-stryker retriever.The non-stryker retriever was jammed in the catheter hub.The as reported ' catheter shaft difficulty removing/withdrawing' as well as the analyzed 'catheter shaft kinked/bent', 'catheter jammed', and 'catheter ptfe inner lining issue' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
The subject catheter was returned for analysis and the device investigation revealed that the subject catheter ptfe inner lining was peeled.There was no clinical consequence to the patient due to this event.

Brand Name
TREVO TRAK 21 MICROCATHETER 162CM
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21937243
Report Number3012931345-2025-00085
Device Sequence Number15413356
Product Code QJP
UDI-Device Identifier07613327313956
UDI-Public(01)07613327313956(17)260715(10)0000694428
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2026
Device Catalogue Number90338
Device Lot Number0000694428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI GUIDEWIRE (NON-STRYKER); TIGERTRIEVER21 RETRIEVER DEVICE (NON-STRYKER)
Patient SexUnknown